MAUDE Adverse Event Report: CORDIS CASHEL 10FR OPTEASE RETRIEVAL CATH.; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CASHEL 10FR OPTEASE RETRIEVAL CATH.; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466C210F
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the operation, the yellow tip of the optease retrieval catheter fell off in the patient's body.Additional information was received and there was difficulty withdrawing the device.The tip of the device was not retrieved; the patient seemed in normal condition.The target lesion is the inferior vena cava and the procedure is for embolism.There were no anomalies noted when the device was removed from the package.The device was prepped according to the instruction for use (ifu) with no anomalies noted during prep.There were no difficulty tracking the device towards the lesion.There were no difficulty crossing the lesion.There were no kinks observed on the device.There were no excessive force used during the procedure.There is no procedural video available.The device is available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
As reported, during the operation, the yellow tip of the optease retrieval catheter fell off in the patient's body.Additional information was received and there was difficulty withdrawing the device.The tip of the device was retrieved as the tip separated inside the catheter; there was no known patient injury.The target lesion is the inferior vena cava and the procedure is for embolism.There were no anomalies noted when the device was removed from the package.The device was prepped according to the instruction for use (ifu) with no anomalies noted during prep.There were no difficulty tracking the device towards the lesion.There were no difficulty crossing the lesion.There were no kinks observed on the device.There was no excessive force used during the procedure.There is no procedural video available.The device is not available for analysis.No other information was provided.The product was not returned for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The reported ¿brite tip/distal tip- separated - in patient¿ and ¿catheter- withdrawal difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the information reported, procedural and handling factors may have contributed to the issues reported.Based on the instructions for use (ifu) for the optease retrieval catheter, ¿excessive force should not be used to retrieve the filter.Inspect the retrieval catheter upon removal from packaging to verify that it is undamaged.Do not use a retrieval catheter that has been damaged in any way.If damage is detected, replace with an undamaged retrieval catheter.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported separation and withdrawal difficulty; therefore, no corrective/preventive action will be taken.
 
Additional Manufacturer Narrative
Additional information was received via email and was updated to add that the tip that separated was removed from the patient.
 
Additional Manufacturer Narrative
Additional information was received and the tip of the device was retrieved as the tip separated inside the catheter and not in the patient.Therefore, the tip was retrieved by removing the catheter.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
10FR OPTEASE RETRIEVAL CATH.
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 32575
EI  32575
MDR Report Key7476463
Report Number9616099-2018-02103
Device Sequence Number1768872
Product Code DTK
UDI-Device Identifier20705032009369
UDI-Public20705032009369
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number466C210F
Device Catalogue Number466C210F
Device Lot Number17726923
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/03/2018
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer05/04/2018
06/14/2018
07/17/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date06/01/2018
07/13/2018
07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight76